Skip to content
My WebMD Sign In, Sign Up
Cholesterol Management
avatar
dfwsteph posted:
My doc drank the statin kool-aid and I went along with him. My LDL wasn't sky high, but as a diabetic he didn't want me to have any at all. After trials with several different statins and pain in several different muscles, I stood up and declared I was discontinuing. He has never taken my pain complaints seriously (I'm female). That was several months ago, but the pain in my left arm is continuing!!! Using it only makes it worse rather than better and it does impact my daily life...getting dressed, driving, carrying anything, etc.


I found an article just last night titled The Spectrum of Statin Myopathy by P.Mohassel, A.Mammen, which discussed toxic myopathy with associated autoantibodies and immunogenetic risk factors. Some patients develop autoimmune necrotizing myopathy that progresses despite discontinuation of the statin and require immunosuppressive therapy. A lot more very technical stuff, but I need a female rheumatologist that knows about this stuff and will believe me or else an arm transplant.
I tried.
Reply


Featuring Experts

There are no Expert stories for this community right now

Helpful Tips

try the q
I've been taking CoQ10 200mg every night since being on statins.It helps me with muscle aches caused by the statins without any side ... More
Was this Helpful?
2 of 2 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.